MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 333514
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample and/or lot number were provided.Further investigation of the complaint is not possible without a sample and/or lot number.The reported defect was unable to be confirmed.The actual defective device is valuable tool in investigating the cause of this incident.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Event or Problem Description
Per medwatch number (b)(4): describe event or problem: the catheter sheared while being removed from the patient.The wire coil separated from the plastic sheath.A portion of the plastic sheath appears to have remained inside the patient.The plastic sheath was unable to be located on ct or mri.The manufacturer has informed us that the plastic sheath is radio translucent, while the wire coil is radiopaque.This is likely why we were unable to visualize the plastic sheath with imaging (the wire coil separated from the plastic sheath, so the wire coil was fully removed from the patient).The product safety concern in this case is that the plastic sheath is not radiopaque.Making the plastic sheath radiopaque would allow for it to be located in situations such as these.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One used catheter without packaging was provided for evaluation.Upon visual inspection of the returned sample, it was observed to be sheared, damaged, and the coil was pulled/ stretched out of the catheter.Based on the data from the investigation, the reported defect was unable to be confirmed to be a manufacturing defect.Per the manufacturers investigation this defect is not likely to have happened during the manufacturing process.It is believed to happen during application.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key22131706
Report Number2521402-2025-00056
Device Sequence Number8353916
Product Code OGE
UDI-Device Identifier04046964179907
UDI-Public(01)04046964179907
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number333514
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexFemale
Patient Weight109 KG
Patient EthnicityNon Hispanic
Patient RaceWhite